If you’re receiving treatment to your bladder, pelvic bones or pelvic nodes, it’s uncommon for a skin irritation to occur. If you do experience any changes, tell your nurse who can help you manage these. If you’re receiving treatment to the lower bowel/rectum/ anus, penis or testicles, your skin may start to become red, itchy or irritated two to three weeks after treatment starts.
Towards the end of treatment, the skin reaction can become more intense. You may experience some minor skin loss in the genital and anal region (perineum) and groin. This can be managed with a simple dressing until the area heals.
Your nurses will show you how to care for your skin and manage any skin reactions. Tell your nurse if you’re worried about a skin reaction or are experiencing any skin changes.
You may feel tired or lack energy for daily activities during your treatment. You may feel increasingly tired as you reach the end of your treatment. This is a common reaction to radiation therapy and each person is usually affected to varying degrees. Fatigue usually eases a few weeks after treatment finishes. Finding a balance between rest and activity will help you manage daily life.